I posted a long time ago requesting input from people on Accutane and Soriatane. What I didn't mention (and now seems relevant on this topic) was that I too Accutane for approximately 6 months to 1 year. I stopped taking it when I was 13. I had the following side effects:
terrible pain in my spine & knees
I was put on another drug for my skin, that I vaguely think sounds like methotrexate. I am not sure if that's the name but I know it was not Accutane or Soriatane. The effects I had were severe nauseau and stomache pain. I lasted for about 3 months taking it before I stopped as I went from a size 12 to a size 8 in a matter of six weeks. Some people might like that thought but when you realize it's because it hurt to eat (and not to eat) and the only thing I could handle eating was rice cakes, you'd realize that is not a healthy way to loose weight.
My older sister and I usually experience a lot of drug side effects when we take anything for longer than 3 days.
Everyone responds differently to drug therapies. I've gotten to the point where I pretty much agree with Glori. In my mind, if the detriments outweight the benefits then don't take it, and if it's for purely cosmetic reasons and doesn't help you feel better, don't take it. If you find the side effects are worth it, go for it, but personally I find that there's very little the drugs can do for me that repeated bathing and creaming can't do. A little more time in my daily routines is far better than not being able to eat or hurting all the time.
I am female, and was born in 1972 with Lamellar Ichthyosis.